Cerebellar atrophy following acute phenytoin intoxication


Alioglu Z. , SARI A., VELIOGLU S. , OZMENOGLU M.

JOURNAL OF NEURORADIOLOGY, cilt.27, ss.52-55, 2000 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 27 Konu: 1
  • Basım Tarihi: 2000
  • Dergi Adı: JOURNAL OF NEURORADIOLOGY
  • Sayfa Sayıları: ss.52-55

Özet

A 25-year-old woman was admitted to our hospital with encephalopathy and clinical signs of cerebellar dysfunction. She had recently received an overdose of phenytoin. On admission, plasma phenytoin level was high (50 mu g/ml, therapeutic range 10-20 mg/ml). Magnetic resonance imaging showed no signs of cerebellar atrophy. The patient's neurological condition improved rapidly after withdrawal of phenytoin. Eight months later, the neurological examination disclosed minimal cerebellar disorders and magnetic resonance imaging showed cerebellar atrophy. Cerebellar atrophy due to acute phenytoin intoxication is very unusual but few cases have been reported. The present clinical and radiological findings suggest that short-term phenytoin overdose alone may cause cerebellar atrophy.